Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Jackson, MS

April 14, 2007Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2007, 4:24 AM CDT for Issaquena County, Sharkey County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2007, 4:24 AM CDT (09:24 UTC)
Expired
Apr 14, 2007, 5:00 AM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 1:41 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2703 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 140924
SVRJAN
MSC055-125-141000-
/O.NEW.KJAN.SV.W.0124.070414T0924Z-070414T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 500 AM CDT

* AT 424 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  FITLER...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROLLING FORK BY 435 AM CDT...
  8 MILES SOUTHEAST OF ANGUILLA BY 440 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3289 9108 3261 9110 3264 9101 3260 9101
      3264 9076 3283 9074 3307 9071

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 140942
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 AM CDT SAT APR 14 2007

MSC055-140951-
/O.CAN.KJAN.SV.W.0124.000000T0000Z-070414T1000Z/
ISSAQUENA MS-
441 AM CDT SAT APR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR ISSAQUENA COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
TO BELOW SEVERE LIMITS.

LAT...LON 3307 9088 3267 9095 3267 9073 3283 9074
      3308 9066

$$

MSC125-141000-
/O.CON.KJAN.SV.W.0124.000000T0000Z-070414T1000Z/
SHARKEY MS-
441 AM CDT SAT APR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SHARKEY COUNTY...

AT 441 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 6 MILES EAST OF ROLLING FORK...MOVING
NORTHEAST AT 65 MPH.

LAT...LON 3307 9088 3267 9095 3267 9073 3283 9074
      3308 9066

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:08 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 13, 9:08 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CDT FRI APR 13 2007

.SHORT TERM...
DID NOT MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. TWEAKED HOURLY
VALUES. MOISTURE WAS NOT MOVING INTO THE AREA AS QUICKLY AS
EXPECTED...MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS THROUGH THE
EVENING. WITH CLOUDS MOVING NOT SURE HOW COOL THE AREA WILL GET...SO
STUCK WITH GUIDANCE VALUES. WILL HOLD OFF ON AN UPDATE AT THIS POINT.
WILL LIKELY DO AN UPDATE LATER TO CLEAN UP WORDING AND MAKE ANY
ADJUSTMENTS DUE TO THE SEVERE WATCH OVER THE NORTHWEST. THE WARM
FRONT HAS NOT BUDGED OVER THE PAST FEW HOURS AND STORMS CONTINUE TO
FIRE OVER NORTHEAST LOUISIANA AND MOVE INTO NORTHWEST MISSISSIPPI.
STORMS WERE UNABLE TO MAINTAIN IN THE MORE STABLE DRY AIR JUST EAST
OF THE RIVER. STILL LOOKING FOR MORE STORMS TO DEVELOP TONIGHT...ONCE
THE STORM SYSTEM MOVING THROUGH TEXAS/OKLAHOMA SHIFTS EAST. WILL NOT
BE MAKING ANY CHANGES AT THIS TIME...THE FORECAST WAS OK.

&&

.AVIATION...
WILL NOT MAKE ANY MAJOR CHANGES TO THE AVIATION FORECAST. GLH MAY SEE
A FEW STORMS THIS EVENING WITH ACTIVITY CONTINUING TO DEVELOP OVER
NORTHEAST LOUISIANA AND MOVE EAST. STILL LOOKS LIKE THE SECOND ROUND
WILL MOVE INTO THE AREA SHORTLY AFTER MIDNIGHT...SO WILL MAINTAIN
THUNDERSTORMS FOR GLH STARTING AROUND 7Z. GWO/JAN/GTR MAY SEE ACTIVITY
AROUND 9-11Z. STORMS WILL LIKELY STAY OUT OF THE EAST THROUGH LATE
MORNING...SO WILL STICK WITH AROUND 13-15Z FOR MEI/HBG. WILL KEEP
TSRA IN THE PREVAILING GROUP. NOT SURE WHAT TO DO WITH THE
WINDS...SEVERAL LOCATIONS WILL HAVE OCCASIONAL GUSTS...SO MAY
INCREASE WIND SPEEDS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  69  46  59 /  89 100  38   4
MERIDIAN      57  74  47  60 /  59 100  51   8
VICKSBURG     61  66  45  63 / 100 100  31   4
HATTIESBURG   60  76  52  62 /  26 100  48   8
NATCHEZ       64  69  44  62 /  92  82  36   4
GREENVILLE    58  61  43  61 / 100  88  35   4
GREENWOOD     59  65  44  58 / 100  94  38   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Apr 13, 2:54 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT FRI APR 13 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141954-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
254 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE LATE TONIGHT AND
SATURDAY AS A MAJOR STORM SYSTEM MOVES EAST ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY. THE COMBINATION OF STRONG WIND SHEAR
AND INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE
SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS AFFECTING WESTERN
PORTIONS OF THE OUTLOOK AREA LATE TONIGHT...WITH SEVERE STORMS
EVENTUALLY SPREADING EASTWARD INTO EASTERN MISSISSIPPI SATURDAY.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA LATE TONIGHT...AND
THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS THEY MOVE INTO
WESTERN MISSISSIPPI AND BECOME MORE ORGANIZED. THE LEADING EDGE
OF A COMPLEX OF THUNDERSTORMS IS EXPECTED TO REACH THE NATCHEZ
TRACE CORRIDOR AFTER SUNRISE SATURDAY MORNING.	FROM
THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS CENTRAL
MISSISSIPPI AND INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY
INTO SATURDAY AFTERNOON WHILE CONTINUING TO PRODUCE SEVERE
WEATHER.

WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL
BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA DURING THIS TIME...THE
GREATEST RISK FOR TORNADOES WILL BE OVER AREAS LOCATED ALONG AND
SOUTH OF A JONESVILLE LOUISIANA TO VICKSBURG MISSISSIPPI TO
CANTON TO DE KALB LINE WHERE THE MOST UNSTABLE AIR IS EXPECTED.

...FLOODING...
HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK
AREA LATE TONIGHT INTO SATURDAY AS THUNDERSTORMS DEVELOP AND
INCREASE IN COVERAGE...AND LATER ORGANIZE INTO A COMPLEX.
RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE OVER MUCH
OF THE AREA.  HOWEVER...AS THE COMPLEX MOVES INTO EAST AND
SOUTHEAST MISSISSIPPI LATE SATURDAY MORNING INTO SATURDAY
AFTERNOON WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND
SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL
AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS.  LOCALLY HIGHER
AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO
MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL
20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 13, 11:03 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             13 N BASTROP            32.96N 91.91W
04/13/2007  E1.00 INCH       MOREHOUSE          LA   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED BY KTVE-MONROE METEOROLOGIST

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:37 PM CDTSevere Thunderstorm WarningJANBolivar23 min
Apr 14, 4:29 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes31 min
Apr 14, 5:51 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren27 min
Apr 14, 5:54 AM CDTTornado WarningJANYazoo17 min
Apr 14, 6:25 AM CDTSevere Thunderstorm WarningJANAdams50 min
Apr 14, 6:26 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren49 min
Apr 14, 6:49 AM CDTSevere Thunderstorm WarningJANJefferson26 min
Apr 14, 6:55 AM CDTSevere Thunderstorm WarningJANHinds50 min
Apr 14, 7:00 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 14, 7:01 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
Apr 14, 7:16 AM CDTTornado WarningJANAttala, Holmes, Madison, Yazoo44 min
Apr 14, 7:38 AM CDTTornado WarningJANLeake52 min
Apr 14, 7:45 AM CDTSevere Thunderstorm WarningJANHinds30 min
Apr 14, 7:57 AM CDTSevere Thunderstorm WarningJANAttala25 min
Apr 14, 7:59 AM CDTSevere Thunderstorm WarningJANMadison, Rankin23 min
Apr 14, 8:03 AM CDTSevere Thunderstorm WarningJANChoctaw, Winston28 min
Apr 14, 8:21 AM CDTSevere Thunderstorm WarningJANOktibbeha39 min
Apr 14, 8:52 AM CDTSevere Thunderstorm WarningJANLeake13 min
Apr 14, 8:57 AM CDTSevere Thunderstorm WarningJANClay17 min
Apr 14, 9:28 AM CDTSevere Thunderstorm WarningJANHinds, Rankin47 min
Apr 14, 9:36 AM CDTSevere Thunderstorm WarningJANMarion39 min
Apr 14, 9:47 AM CDTTornado WarningJANMarion33 min
Apr 14, 9:58 AM CDTSevere Thunderstorm WarningJANCovington28 min
Apr 14, 10:00 AM CDTTornado WarningJANCovington24 min
Apr 14, 10:04 AM CDTTornado WarningJANLamar42 min
Apr 14, 10:07 AM CDTTornado WarningJANJones38 min
Apr 14, 10:10 AM CDTSevere Thunderstorm WarningJANLeake35 min
Apr 14, 10:28 AM CDTTornado WarningJANForrest42 min
Apr 14, 10:36 AM CDTTornado WarningJANJones39 min
Apr 14, 10:49 AM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Apr 14, 10:59 AM CDTTornado WarningJANClarke, Jasper46 min
Apr 14, 11:05 AM CDTTornado WarningJANJones25 min
Apr 14, 11:10 AM CDTSevere Thunderstorm WarningJANLowndes20 min
Apr 14, 11:24 AM CDTTornado WarningJANForrest, Lamar25 min
Apr 14, 11:27 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Apr 14, 11:49 AM CDTSevere Thunderstorm WarningJANWinston17 min
Apr 14, 1:49 PM CDTSevere Thunderstorm WarningJANForrest, Lamar14 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.